Korean Journal of Nephrology 2008;27(2):238-242.
.
Dong Hwan Ryu, M.D.1, Seok Min Kim, M.D.1, Jong Won Park, M.D.1, Jun Young Do, M.D.1, Kyung Woo Yoon, M.D., Hee Soon Cho, M.D.2 and Yong Jin Kim, M.D.3
Department of Internal Medicine1
Laboratory Medicine2 and Pathology Yeungnam University Hospital, Daegu, Korea
증례 : Multiple Myeloma Presented as Tubulointerstitial Nephritis
.
포천중문의과대학 내과학교실
Abstract
Oral sodium phosphate is commonly used to evacuate the colon and rectum before colonoscopy or colorectal surgery. However, this substance is known to cause electrolyte abnormalities including hyponatremia. The hyponatremic patient usually presents with headache, nausea, vomiting and confusion, but can also present with non-cardiogenic pulmonary edema, seizure and rhabdomyolysis. However, non-cardiogenic pulmonary edema, seizure and rhabdomyolysis caused by hyponatremia associated with bowel preparation have only rarely been reported. We report a case of severe complications including non-cardiogenic pulmonary edema, seizure and rhabdomyolysis associated with hyponatremia following ingestion of sodium phosphate for colonoscopy in a 41-year-old healthy male.
Key Words: Hyponatremia, Pulmonary edema, Seizure, Rhabdomyolysis


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
#301, (Miseung Bldg.) 23, Apgujenog-ro 30-gil, Gangnam-gu, Seoul 06022, Korea
Tel: +82-2-3486-8736    Fax: +82-2-3486-8737    E-mail: registry@ksn.or.kr                

Copyright © 2022 by The Korean Society of Nephrology.

Developed in M2PI

Close layer